Posted by: ncm | 2008-11-19

Mirena &  moods


I' ve had a mirena inserted now for 6 months &  ever since I' ve had it I have serious mood swings. I never used to suffer from PMS before but now I do &  its really bad &  during my periods I' m moody, a few days afterwards as well I' m still extremely moody. Basically I' m only ever mood free one week a month. Is this one of the side effects of Mirena?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

This can be a symptoms in some women.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: ? | 2008-11-21

that' s the part that confuses me. I also think that maybe I should wait a little while longer for it to settle. But how long does one wait? You' ve been going through the mood swings for 6 months. What if it never changes?

I' ve been bleeding now for 9 days, and I don' t want to have to go through constant bleeding again. But at the same time, I' m also forgetful - don' t know if I' ll be able to remember taking the pill everyday at the same time. And there' s a higher risk of falling pregnant while on the pill than on Mirena...I' m so confused.

Reply to ?
Posted by: ncm | 2008-11-20

Honestly, besides the mood swings I haven' t had any other problems, the first 2 months I had a problem with my periods but now its back to normal. I' m so forgetful, so for me Mirena is the best thing ever besides the moods. I' m hoping by the 7th month the moods would' ve subsided, else I' ll have to think long &  hard about other options.

Reply to ncm
Posted by: ? | 2008-11-20

Oh my' s like I' m reading the thoughts that go through my mind. I was on this site now about to post a question to all the ladies for their advice.

I' ve been having the same problems with the Mirena. Had it in for almost 3 months now. Ever since I put it in, had seriously terrible mood swings. I was also bleeding for 2 months straight! So the doc put me on some pills to lessen the bleeding. I was perfectly fine while on the pill. No mood swings, no bleeding &  was happy. The moment the pills finished, i got my periods again, and the mood swings are sure as hell back and terrible as ever.

Been fighting with my hubby everyday, and I can' t take this anymore.

I know they say it takes btw 3-6 months for it to settle. So was confused if I should keep it in for little while longer. But you say you' ve had these mood swings for 6 months now. So now I' m not so sure. Maybe I should have it removed. What do you think?

Reply to ?

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.